MAUDE Adverse Event Report: ABBOTT VASCULAR HT TURNTRAC ES; GUIDE WIRE

ABBOTT VASCULAR HT TURNTRAC ES; GUIDE WIRE
Model Number 1020013
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous, mildly calcified de novo distal right coronary artery (rca) to the proximal posterior left ventricular wall (rpl) that was 90% stenosed.The hi-torque turn trac guide wire was advanced to the lesion.Pre-dilatation was performed by a 2x20mm non-abbott balloon.Then a 2.25x18mm non-abbott stent was advanced.During reposition of the guide wire from the rpl before deployment of the stent, the guide wire was unable to be pulled back due to resistance with anatomy.The stent and guide wire had to be removed together out from the guiding catheter.Once removed, it was noted that the distal tip of the guide wire was stretched and some distal wire remained in the anatomy.Balloon angioplasty was performed to successfully complete the procedure at the time as timi flow ll was noted.An intervention was performed on (b)(6) 2020 to deploy a stent and embed the separated guide wire piece.Hospitalization was prolonged due to the separated guide wire piece.A clinically significant delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire and the reported tip separation and stretched coils were confirmed.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, the challenging anatomical conditions caused resistance and resulted in the reported difficulty to remove.Manipulation against resistance likely caused the tip to kink resulting in the reported tip separation and stretched coils during retraction.The core at the separation was bent as if kinked prior to separation.Additionally, the treatment appears to be related to the operational context of the procedure as a stent was implanted to embed the guide wire tip against the vessel wall prolonging hospitalization.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
HT TURNTRAC ES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10593463
Report Number2024168-2020-08041
Device Sequence Number19152894
Product Code DQX
UDI-Device Identifier08717648222702
UDI-Public08717648222702
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number1020013
Device Catalogue Number1020013
Device Lot Number9022761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESOLUTE ONYX DES 2.25 X18; SPRINTER BALLOON 2.0X20 MM; RESOLUTE ONYX DES 2.25 X18; SPRINTER BALLOON 2.0X20 MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;